Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 231, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2001, 8:38 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2001, 8:38 PM CDT (01:38 UTC)
- Expired
- Sep 23, 2001, 9:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
914 WUUS54 KOHX 240141 SVRBNA TNC125-161-240215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 838 PM CDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL STEWART COUNTY IN TENNESSEE NORTHERN MONTGOMERY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CLARKSVILLE * UNTIL 915 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF CLARKSVILLE...OR ABOUT 15 MILES SOUTHWEST OF FORT CAMPBELL...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE AT 915 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...DAMAGING HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3656 8776 3640 8767 3651 8725 3672 8735 JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 1:50 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Sep 23, 1:50 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT SUN SEP 23 2001 A FEW TSTMS POPPING UP IN SOUTHERN AND WESERN MIDDLE TN, AS AIR MASS OVER THE MID-STATE DESTABILIZES. HOWEVER, BEST CHANCE FOR SHRA AND TSRA WILL BE AFTER SUNSET, AS PRE-FRONTAL TROF AND CDFNT MOVE INTO THE FA. AT 18Z, CDFNT STRETCHED FROM NEAR CHI TO SWRN MO AND SWRN OK. PRE-FRONTAL TROF WAS OBSERVED FROM CHI INTO MO BOOTHEEL AND NERN TX. TSTMS HAVE DEVELOPED TODAY INVOF BOTH CONVERGENCE BOUNDARIES, OVER MO (ALONG CDFNT) AND OVER SERN TX AND WRN LA (ALONG PRE-FRONTAL TROF). AS CHANNEL OF DEEP RH DEVELOPS OVER LOWER AND MID MS VALLEY AND PUSHES IN AHEAD OF CDFNT TONIGHT, LOOK FOR NUMEROUS SHRA AND TSRA TO INVADE THE MID-STATE. WILL PROBABLY KEEP ZFP POPS MORE IN LINE WITH THE WETTER AVN TONIGHT, AND GO CLOSE WITH AVN AND NGM MOS POPS FOR MONDAY, AS PRECIP DIMINISHES. WRAP-AROUND MOISTURE BEHIND THIS CDFNT IS EXEMPLARY OF OUR MOVEMENT INTO THE COOL SEASON, AND LATEST MODEL DATA SUGGESTS LOW CLOUDS COULD LINGER OVER MUCH OF OUR FA WELL INTO MONDAY NIGHT AND INTO TUESDAY MORNING AS WELL. 1000-850MB MOISTURE REMAINS AOA 70% OVER ABOUT THE EASTERN TWO-THIRDS OF OUR FA THROUGH 12Z TUE, WITH NGM ISENTROPIC PLOTS (USING 285K) INDICATING A BKN-OVC LAYER OF LOW CLOUDS OVER THE SAME GENERAL AREA. THUS, WILL PROBABLY TREND CLOUDY CONDITIONS A LTL LONGER THAN PREV FCST PACKAGE AND GO FOR PARTIAL CLEARING AFTER MIDNIGHT IN THE BNA VCNTY AND CLOUDY CONDITIONS FOR THE PLATEAU ALL THE WAY THROUGH EARLY TUESDAY MORNING. OTHERWISE, WILL PROBABLY MAKE JUST MINOR MODIFICATIONS TO CURRENT ZFP. LOOK FOR A SGFNT TREND TOWARD AUTUMN WX ON TUESDAY, AS SUNSHINE RETURNS, BUT FAILS TO WARM US OUT OF THE 60S ALSO, CANT RULE OUT SOME MIN TEMPS IN THE UPPER 30S IN OUTLYING AREAS BY WEDNESDAY AND THURSDAY MORNING (BRRR). BNA CU 061/066 048/066 043 1983- CSV CB 059/063 043/060 039 19861 .BNA...NONE. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 24 min |
| Sep 23, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 24 min |
| Sep 23, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 24 min |
| Sep 23, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 28 min |
| Sep 23, 10:50 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.